Georgia, 2024

High Wind in Georgia, January 9, 2024

January 9, 2024 · NWS CHS · 5 events in 1 county or zone

A strong cold front approached southeast Georgia in the morning hours and moved across the region through the early evening hours. Ahead of the front, and outside of thunderstorms, a tight pressure gradient and strong low-level jet combined to produce powerful and damaging wind gusts.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

A strong cold front approached southeast Georgia in the morning hours and moved across the region through the early evening hours. Ahead of the front, and outside of thunderstorms, a tight pressure gradient and strong low-level jet combined to produce powerful and damaging wind gusts. These gusts brought down numerous trees and produced damage across the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jan 9, 10:54 AM EST, 6 minutes earlier.

Area forecast discussion, Jan 9, 10:54 AM EST, 6 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1054 AM EST Tue Jan 9 2024

.SYNOPSIS...
A strong storm system will impact the region today into
tonight. High pressure will briefly return for mid week, before
the next system arrives Friday. High pressure should rebuild
later in the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
No substantial changes were made to the going forecast. Initial
strong warm/moist advection surge is currently underway,
manifesting as fairly solid batch of heavier showers lifting up
through the southeast South Carolina. Already getting decent
wind gusts with that batch of showers with speeds pushing 50 mph
(see most recent PNS issued before 10 am), and the strongest low
level winds are yet to develop per latest RAP13 data.

Rest of the day: Initial batch of isentropic ascent driven
showers will be lifting northward out of the CWA over the next
few hours...with a bit of a clear slot spreading into the area
ahead of the main upstream convective line. Upstream QLCS has
been producing quite a bit of severe weather, several confirmed
(TDS) tornadoes and reports of severe winds/wind damage along
and ahead of the convective line.

Severe parameters across our area just ahead of the line remain
very impressive through the afternoon. Effective bulk shear
values in excess 65 knots, 0-3KM effective SRH around 500
m2/s2, SCP values increasing to in excess of 8 units and STP
(sig tor parameter) greater than 2 suggesting strong tor
potential. The one question mark continues to revolve around
instability. That said, most recent SPC mesoanalysis/forecast
does show an axis of >500 J/Kg MLCAPE spreading up through the
entire CWA by early-mid afternoon ahead of the line.

Winds: A very impressive and anomalous wind field will spread
across the forecast area today, producing very strong wind
gusts. Forecast soundings continue to indicate 50+ knots of flow
just a few thousand feet off the surface. With temperatures
warming into the upper 60s and low 70s, we should see enough
boundary layer mixing to produce wind gusts of 45 mph everywhere
and a Wind Advisory remains in effect. There also still remain
an enhanced wind threat along the coast where frequent gusts
into the 50-60 mph range are expected and a High Wind Warning
remains in effect. Winds are expected to peak beginning around
noon and continuing just ahead of the approaching squall line
into the evening.

All told, the table remains set for a very impactful afternoon
with very gusty/potentially damaging winds outside of the
convective line and a severe QLCS rolling eastward through the
CWA between noon and 8 pm.

Tonight: As the early evening begins, the strong line of
thunderstorms will push off the coast and the severe threat will
end. In the wake of the front, winds will turn southwesterly
and remain quite gusty especially in the evening hours while the
Wind Advisory is still in effect. Even after midnight winds are
still expected to frequently gust to at least 25 mph and even
up to 30 mph at times. Cold air will quickly rush in behind the
front and lows are forecast to reach the upper 30s inland and
the low 40s along the coast.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
The forecast area will be positioned between strong low
pressure to the north and high pressure to the south on
Wednesday. Tight pressure gradient between these two features
will lead to gustiness persisting through the morning hours,
before winds ease through the afternoon. Precipitation will be
long gone with a dry forecast in place. Temperatures will be
cool with highs topping out in the low to mid 50s. Lows
Wednesday night will span the 30s.

High pressure and dry weather on tap for Thursday. Cloud cover
and rain chances increase late Thursday night as the next system
approaches and a coastal trough develops. Highs will be in the
upper 50s to around 60, with lows mainly in the upper 30s to mid
40s.

Potent shortwave will eject out of the Southern Plains Friday,
with an associated surface low to deepen while lifting into the
Great Lakes region later in the day and into Friday night. As
this occurs, a warm front will lift north through the region,
followed by the trailing cold front Friday evening/night. It's
another strong, dynamic system bringing yet another round of
gusty winds and potential for severe weather.

PWats are expected to surge to over 1.5 inches and rain chances
increase quickly through the day. Certainly will have shear
present, and models are indicating some degree of instability.
SPC currently highlights the area with 15% probabilities for
severe weather in their extended outlook. Damaging wind gusts
and isolated tornadoes will be the main threat within any
stronger storms. Rainfall totals through this event are
currently forecast to average in the 0.50- 0.75 inch range, with
locally higher amounts possible. No flooding is anticipated at
this time given the progressive nature of the system.

Winds are not expected to get to the levels of today/Tuesday's
system, but it will still be notably breezy. At the least, a
Lake Wind Advisory will likely be needed. Temperatures are
expected to reach the upper 60s to around 70 as the area becomes
positioned in the warm sector.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
High pressure will build in through the weekend behind
departing low pressure and associated cold front. Aside from
gusty west winds on Saturday, quiet and dry weather conditions
are expected. Temperatures will be cooler than normal. Rain
chances return on Monday as a cold front potentially impacts the
area but still a lot of inconsistencies between models.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
The 12z TAF period will be very active at KCHS, KJZI, and KSAV.
Light rain and showers will work across the terminals this
morning, with winds strengthening through the rest of the
morning. Through the evening, the 2 main concerns are very
strong winds throughout the day and a strong line of
thunderstorms that will pass through this afternoon. For winds
outside of thunderstorms, frequent gusts up to around 40 knots
are expected at KSAV, while peak gusts could approach 50 knots
at times at KCHS and KJZI. The peak time period for gusts will
be from late morning through mid afternoon.

Finally, a strong line of thunderstorms is expected to impact
the terminals this afternoon. The 12z TAF's are very similar to
the 06z TAF's, just with slightly later timing. At KSAV the
main time period for the line of storms is from 19-21z, and
21-23z at KCHS and KJZI. IFR conditions are expected as the
line comes through, as well as very strong gusts from the west
with the passing storms. Peak gusts could be near 50 knots with
the main line. Once the storms pass, VFR conditions are expected
to return with southwest winds still gusting into the 25-30
knot range this evening, and then around 25 knots through the
end of the TAF period.

Extended Aviation Outlook: Gusty winds will linger into
Wednesday. Flight restrictions and gusty winds are possible on
Friday with the next storm system.

&&

.MARINE...
Today: Extremely dangerous conditions are expected across the
local waters today. A strong cold front will steadily draw
closer to the waters from the west through the day, likely
reaching the coast and beginning to move offshore by around
sunset. A tight pressure gradient and impressive low-level
jetting will spread across the area, producing uncommonly strong
winds. The peak time period for winds will be just ahead of the
front during the afternoon hours. There are no changes to the
headlines, with Storm Warnings in effect for Charleston Harbor,
the Charleston County waters, and the outer Georgia waters where
frequent gusts to 50 knots are expected this afternoon. Gale
Warnings remain in effect elsewhere and frequent gusts are
expected to peak in the 40-45 knot range. The line of storms
will track eastward across the local waters during the late
afternoon and early evening hours, and the waters should be
rain- free by around midnight and remain that way thereafter.
From the late evening on the storm force winds will diminish
but solid gales will continue through sunrise for most of the
waters. Once the Storm Warnings come down they will need to be
replaced by Gale Warnings. Seas will be quite impressive as
well, peaking in the afternoon and into the early evening.
During this time, the Charleston County waters and outer Georgia
waters are forecast to experience 10-15 ft. For the southern
South Carolina waters the forecast is a bit lower in the 8-12 ft
range and in the 7-11 ft range in the nearshore Georgia waters.
Also of note, waterspouts will be possible as the line of
thunderstorms passes through.

High Surf: Due to uncommonly strong winds and rapidly
increasing seas, large breaking waves are expected at all
beaches through tonight. Though the highest breaking waves are
still anticipated for the Charleston and Colleton County coasts,
breaking waves of 5-7 feet are expected for all beaches.
Therefore, the High Surf Advisory has been expanded to include
the entire coast.

Wednesday through Sunday: Improving conditions are expected
through the day on Wednesday. All headlines should be down by
late Wednesday evening. No marine concerns for Thursday.
Conditions will again deteriorate on Friday as the next storm
system impacts the region. Small Craft Advisories are likely
across all waters which will continue into Saturday. There is
also a chance for gale force gusts, and Gale Watches/Warnings
could eventually be needed. The worst conditions appear to occur
Friday evening through Saturday morning. Vast improvement for
Sunday as high pressure rebuilds.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Wind Advisory until 10 PM EST this evening for GAZ087-088-
     099>101-114>118-137>141.
     High Surf Advisory until 7 PM EST this evening for GAZ117-119-
     139-141.
     High Wind Warning until 10 PM EST this evening for GAZ119.
SC...Wind Advisory until 10 PM EST this evening for SCZ040-042>045-
     047.
     High Wind Warning until 10 PM EST this evening for SCZ048>052.
     High Surf Advisory until midnight EST tonight for SCZ048-051.
     High Surf Advisory until 7 AM EST Wednesday for SCZ049-050.
MARINE...Storm Warning until 7 PM EST this evening for AMZ330-374.
     Storm Warning until 1 AM EST Wednesday for AMZ350.
     Gale Warning until 6 AM EST Wednesday for AMZ352-354.

&&

NEAR TERM...Adam
SHORT TERM...ETM
LONG TERM...ETM
AVIATION...BSH/ETM
MARINE...BSH/ETM
Hazardous weather outlook, Jan 9, 7:38 AM EST, 3 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
738 AM EST Tue Jan 9 2024

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-101245-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-
738 AM EST Tue Jan 9 2024

...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Severe Thunderstorms: A strong line of thunderstorms is expected to
move across the area this afternoon. This line of storms will be
capable of producing damaging wind gusts and possibly even an
isolated tornado. The primary time period for severe thunderstorms is
from noon to 8 pm.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

GAZ117-139-141-101245-
Coastal Bryan-Coastal Liberty-Coastal McIntosh-
738 AM EST Tue Jan 9 2024

...HIGH SURF ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

This Hazardous Weather Outlook is for southeast Georgia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.
   Wind Advisory.

Severe Thunderstorms: A strong line of thunderstorms is expected to
move across the area this afternoon. This line of storms will be
capable of producing damaging wind gusts and possibly even an
isolated tornado. The primary time period for severe thunderstorms is
from noon to 8 pm.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

SCZ048-051-101245-
Beaufort-Coastal Jasper-
738 AM EST Tue Jan 9 2024

...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...HIGH WIND WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.
   High Wind Warning.

Severe Thunderstorms: A strong line of thunderstorms is expected to
move across the area this afternoon. This line of storms will be
capable of producing damaging wind gusts and possibly even an
isolated tornado. The primary time period for severe thunderstorms is
from noon to 8 pm.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

SCZ049-050-101245-
Coastal Colleton-Charleston-
738 AM EST Tue Jan 9 2024

...HIGH SURF ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY...
...HIGH WIND WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.
   High Wind Warning.

Severe Thunderstorms: A strong line of thunderstorms is expected to
move across the area this afternoon. This line of storms will be
capable of producing damaging wind gusts and possibly even an
isolated tornado. The primary time period for severe thunderstorms is
from noon to 8 pm.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

GAZ119-101245-
Coastal Chatham-
738 AM EST Tue Jan 9 2024

...HIGH SURF ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...HIGH WIND WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

This Hazardous Weather Outlook is for southeast Georgia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.
   High Wind Warning.

Severe Thunderstorms: A strong line of thunderstorms is expected to
move across the area this afternoon. This line of storms will be
capable of producing damaging wind gusts and possibly even an
isolated tornado. The primary time period for severe thunderstorms is
from noon to 8 pm.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

SCZ052-101245-
Tidal Berkeley-
738 AM EST Tue Jan 9 2024

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

Severe Thunderstorms: A strong line of thunderstorms is expected to
move across the area this afternoon. This line of storms will be
capable of producing damaging wind gusts and possibly even an
isolated tornado. The primary time period for severe thunderstorms is
from noon to 8 pm.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

AMZ350-101245-
Waters from South Santee River to Edisto Beach SC out 20 NM-
738 AM EST Tue Jan 9 2024

...STORM WARNING IN EFFECT UNTIL 1 AM EST WEDNESDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Warning.

Severe Thunderstorms: A strong line of thunderstorms is expected to
move across the the coastal waters this afternoon and this evening.
This line of storms will be capable of producing damaging wind gusts
and possibly even an isolated waterspout. The primary time period for
severe thunderstorms is from 3 pm to 9 pm.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

AMZ330-374-101245-
Charleston Harbor-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
738 AM EST Tue Jan 9 2024

...STORM WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Warning.

Severe Thunderstorms: A strong line of thunderstorms is expected to
move across the the coastal waters this afternoon and this evening.
This line of storms will be capable of producing damaging wind gusts
and possibly even an isolated waterspout. The primary time period for
severe thunderstorms is from 3 pm to 9 pm.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

AMZ352-354-101245-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
738 AM EST Tue Jan 9 2024

...GALE WARNING IN EFFECT UNTIL 6 AM EST WEDNESDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

Severe Thunderstorms: A strong line of thunderstorms is expected to
move across the the coastal waters this afternoon and this evening.
This line of storms will be capable of producing damaging wind gusts
and possibly even an isolated waterspout. The primary time period for
severe thunderstorms is from 3 pm to 9 pm.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

In the hours before

Local storm report, Jan 9, 5:44 AM EST, 5 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
544 AM EST Tue Jan 09 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     Coastal Flood    Charleston              32.78N  79.94W
01/09/2024                   Charleston         SC   Broadcast Media

            Local broadcast media reported water starting to impact
            Hagood Avenue and Fishburne Street.

&&

Event Number CHS2400005

BSH
Local storm report, Jan 9, 7:04 AM EST, 3 hours 56 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
704 AM EST Tue Jan 09 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     Coastal Flood    2 W Charleston          32.78N  79.97W
01/09/2024                   Charleston         SC   Broadcast Media

            A webcam viewing the ramp between HW-17 and HW-61
            between downtown Charleston and West Ashley shows a
            portion of the roadway completely covered by saltwater.

&&

Event Number CHS2400006

BSH
Local storm report, Jan 9, 7:31 AM EST, 3 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
731 AM EST Tue Jan 09 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 AM     Coastal Flood    1 E Charleston          32.78N  79.93W
01/09/2024                   Charleston         SC   Other Federal

            A maximum tide level of 7.40 ft MLLW (1.64 ft MHHW) was
            observed at the Charleston Harbor tide gage. Shallow
            Coastal Flooding typically begins along the coasts of
            Charleston and Colleton counties when tide levels reach
            7.0 ft MLLW (1.24 ft MHHW) in the Charleston Harbor.

&&

Event Number CHS2400007

JRL
Local storm report, Jan 9, 10:56 AM EST, 4 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1056 AM EST Tue Jan 09 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     Non-Tstm Wnd Gst 5 WSW Pritchardville    32.20N  81.05W
01/09/2024  U0 mph           Jasper             SC   Fire Dept/Rescue

            Tree reported down on single wide mobile home. No
            injuries reported.

&&

Event Number CHS2400008

DAK

Event by event

5 high wind. Local standard time, as filed.

High Wind, Coastal Chatham

When
January 9, 11:00 AM EST to 11:01 AM EST
Where
Coastal Chatham forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager

Chatham County Emergency Management Agency reported that a tree fell on a powerline at 905 E Highway 80.

High Wind, Coastal Chatham

When
January 9, 11:00 AM EST to 11:01 AM EST
Where
Coastal Chatham forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager

Chatham County Emergency Management Agency reported a tree down on a powerline at Laroche Avenue and Carmel Avenue.

High Wind, Coastal Chatham

When
January 9, 12:00 PM EST to 12:01 PM EST
Where
Coastal Chatham forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager

Chatham County Emergency Management Agency reported a powerline down across Macceo Drive at Highway 80.

High Wind, Coastal Chatham

When
January 9, 12:00 PM EST to 12:01 PM EST
Where
Coastal Chatham forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager

Chatham County Emergency Management Agency reported a large tree limb down at Ferguson Avenue and Diamond Causeway.

High Wind, Coastal Chatham

When
January 9, 3:17 PM EST to 3:18 PM EST
Where
Coastal Chatham forecast zone
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager

Chatham County Emergency Management Agency reported 2 trees down on Montgomery Street. One was down on a house and the other was down in the roadway near W 52nd Street.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2024Every state in 2024This day in weather historyWarnings in Georgia, January 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1160055, 1160056, 1160057, 1160058, 1160060.